Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 103, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Aug 31, 2021, 12:25 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 12:25 PM CDT (17:25 UTC)
- Expired
- Sep 1, 2021, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 12.61 ft at Aug 31, 2021, 7:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
798
WGUS84 KOHX 311725
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1225 PM CDT Tue Aug 31 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Shoal Creek Near Iron City affecting Wayne and Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the advisory area, remain alert to possible flooding
or the possibility of the advisory being upgraded to a warning.
Additional information is available at www.weather.gov.
TNC099-181-011200-
/O.NEW.KOHX.FL.Y.0103.210831T1725Z-210901T1200Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1225 PM CDT Tue Aug 31 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Shoal Creek Near Iron City.
* From this afternoon to tomorrow morning.
* At 11:30 AM CDT Tuesday the stage was 10.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to flood stage this
evening to a crest of 14.0 feet. It will then fall below flood
stage this evening and below action stage by tomorrow morning.
* Impact...At 14.0 feet, Flooding of low lying areas along Shoal
Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
Barnwell1 follow-up statement
417
WGUS84 KOHX 011156
FLSOHX
Flood Advisory
National Weather Service Nashville TN
656 AM CDT Wed Sep 1 2021
...The Flood Advisory is cancelled for the following rivers in
Alabama...Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence
Counties.
ALC077-TNC099-011300-
/O.CAN.KOHX.FL.Y.0103.000000T0000Z-210901T1156Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
656 AM CDT Wed Sep 1 2021
...The Flood Advisory for the Shoal Creek Near Iron City has been
cancelled...
The Flood Advisory is cancelled for
the Shoal Creek Near Iron City.
* At 5:30 AM CDT Wednesday the stage was 7.4 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
07What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 31, 12:05 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 31, 12:05 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1205 PM CDT Tue Aug 31 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... TD Ida looks as though she is centered over southwestern middle TN. Much of the mid state is still covered with light rain with a few pockets of heavier rain in our northwest. Current temps are on the cool side and are generally in the lower 70s. Current fcst appears to be on track. The gradual wind shift in response to Ida looks to be handled well in the grids. No changes for now. && .AVIATION... 18Z TAF DISCUSSION. TD Ida continues to march northeastward across the mid state early this afternoon. Light to moderate rainfall continues to cover much of the area. The precip will end very slowly from southwest to northeast through the taf period. There will be a weak impulse in the northwesterly flow that could spread a few showers near CKV aft 12Z, and toward the end of the taf period. Otw, look for ifr cigs to prevail through most of the next 24 hrs, improving some by midday Wednesday. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Aug 31, 5:28 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 528 AM CDT Tue Aug 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CDT Tue Aug 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Tropical Depression Ida will move across mid state region today through evening hours tonight. Additional rainfall amounts of two to four inches, with locally higher amounts possible, are expected. Flash flooding could be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for rainfall reports. Please relay any information about measured rainfall amounts to the NWS while following all local, state, and CDC guidelines. JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:03 PM CDT | Areal Flood Advisory | OHX | Cumberland | 57 min |
| Aug 31, 2:37 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Wayne | 3 hr |
| Aug 31, 4:40 AM CDT | Areal Flood Advisory | OHX | Giles, Lewis, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 4:49 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 3 hr |
| Aug 31, 4:53 AM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Aug 31, 6:58 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 3 hr |
| Aug 31, 8:38 AM CDT | Areal Flood Advisory | OHX | Cheatham, Montgomery, Robertson | 3 hr |
| Aug 31, 11:27 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Aug 31, 1:41 PM CDT | Areal Flood Advisory | OHX | Rutherford | 79 min |
| Aug 31, 2:43 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Smith, Wilson | 77 min |
| Aug 31, 4:01 PM CDT | Areal Flood Advisory | OHX | Rutherford | 59 min |
| Aug 31, 5:06 PM CDT | Areal Flood Advisory | OHX | DeKalb | 54 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.